MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3501490 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/01/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation, anisomastia date of explantation: (b)(6) 2023 manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 58-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 575cc mentor smooth round spectrum saline breast implant prosthesis.Post-operatively, the patient underwent a breast lift operation for an undisclosed reason.Afterwards, she had mammogram imaging performed which was stated to have caused a deflated left breast implant.As a result, the patient is scheduled for bilateral removal and replacement with 575cc mentor smooth round spectrum saline breast implants on (b)(6) 2023.This report is for the left breast prosthesis.Refer to manufacturing report number 1645337-2023-04990 for the contralateral event.
Additional Manufacturer Narrative
On may 19, 2023, the mentor analysis lab received the suspect medical device for evaluation.On june 01, 2023, mentor completed an evaluation on the returned device.The product was returned to mentor for evaluation, but the tubing, the connector, and the injection dome were not returned.Mentor then conducted a visual inspection and leak testing of the device.Visual analysis of the returned sample revealed that no damage was observed on the breast implant.Leak testing was performed in accordance with mentor procedures, and a tear was observed on the posterior view, measuring approximately less than 0.1 cm.Additionally, no other leak sites were detected.The evaluation determined that the cause of the deflation is the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.Manufacturer¿s reference number: (b)(4).